MAUDE Adverse Event Report: BECKMAN COULTER, INC ACCESS TOTAL SSHCG (5TH IS); SYSTEM, TEST, HUMAN CHORIONIC GONADOTROPIN

BECKMAN COULTER, INC ACCESS TOTAL SSHCG (5TH IS); SYSTEM, TEST, HUMAN CHORIONIC GONADOTROPIN
Catalog Number A85264
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 11/11/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A1: the full patient identifier is case: (b)(4).A2, a3, a4 and a5: the customer did not supply patient demographics such as age, date of birth, sex, weight, ethnicity or race.H3 and h6: the access total b-hcg reagent was not returned for evaluation.No other assay or hardware issue was reported in conjunction with this event.System performance indicators such as system check, calibration and quality control were passing within specifications at the time of the event.No issues with sample integrity were reported by the customer.No other patient results were called into question.Per the access total bhcg 5th is instructions for use (ifu) b29061 l, it states: the access total hcg (5th is) results should be interpreted in light of the total clinical presentation of the patient, including: symptoms, clinical history, data from additional tests, and other appropriate information.If the total hcg result is not consistent with clinical presentation, results should be confirmed by an alternate hcg method or a urine-based assay.In conclusion, a cause for this event could not be determined with the information provided.There is no evidence to reasonably suggest that a malfunction occurred in conjunction with this event.
 
Event or Problem Description
On (b)(6) 2024, the customer reported obtaining erroneously elevated hcg5 results for one patient (access total b- hcg) involving the laboratory's unicel dxi 600 access immunoassay analyser (serial number sn: (b)(6).The initial result received for the sample was 55.0 miu/ml on (b)(6) 2024.When the same sample was repeated on the same instrument two days later the result was 1.2 miu/ml.The sample was also repeated on an alternate dxi analyzer, sn: (b)(6), and the result was 1.1 miu/ml.The customer noted that patient treatment changed due to the false high result.The patient¿s medication dosage was adjusted to lower due to the false high result (medication unknown).The customer reported that the patient was not harmed by any of the changes.No further information was provided.No hardware errors or issues with other assays were reported in conjunction with this event.Calibration passed on (b)(6) 2024 with reagent lot: 439671 and calibrator lot: 439577.Quality control (qc) has been passing within the laboratory¿s established ranges.No issues with samples integrity were reported by the customer.No further information was provided.

Brand Name
ACCESS TOTAL SSHCG (5TH IS)
Common Device Name
SYSTEM, TEST, HUMAN CHORIONIC GONADOTROPIN
Manufacturer (Section D)
BECKMAN COULTER, INC
1000 lake hazeltine drive
chaska MN 55318
Manufacturer (Section G)
BECKMAN COULTER, INC
1000 lake hazeltine drive
chaska MN 55318
Manufacturer Contact
angela vettel
250 s. kraemer blvd.
brea, CA 92821
7149613625
MDR Report Key20693006
Report Number2122870-2024-00043
Device Sequence Number18318028
Product Code DHA
UDI-Device Identifier15099590226213
UDI-Public(01)15099590226213(17)250630(11)240630(10)439671
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K221990
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 11/15/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/30/2025
Device Catalogue NumberA85264
Device Lot Number439671
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/13/2024
Initial Report FDA Received Date11/15/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/30/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown